Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 7, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 26, 2002, 4:47 PM MDT for Elmore County, Gooding County, Idaho. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2002, 4:47 PM MDT (22:47 UTC)
- Expired
- Jun 26, 2002, 5:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
Counties Elmore County, ID, Gooding County, ID
The radar
The Boise radar (KCBX), 96 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:50 PM MDT | Thunderstorm Wind 52 E | Glenns Ferry, ID | |
| Jun 26, 4:50 PM MDT | Thunderstorm Wind 52 E | Gooding, ID |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -673 J/kg
- Mixed-layer LCL
- 3000 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 262247 SVRBOI IDC039-047-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 446 PM MDT WED JUN 26 2002 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GOODING COUNTY IN SOUTH CENTRAL IDAHO SOUTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO * UNTIL 545 PM MDT * AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 18 MILES SOUTHWEST OF GLENNS FERRY TO GOODING...OR FROM 18 MILES SOUTHWEST OF GLENNS FERRY TO 4 MILES SOUTHEAST OF GOODING...MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER GOODING AT 450 PM MDT OVER GLENNS FERRY AT 500 PM MDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:55 PM MDT, 52 minutes earlier.
Area forecast discussion, Jun 26, 3:55 PM MDT, 52 minutes before
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
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:21 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee, Twin Falls | 54 min |
| Jun 26, 4:37 PM MDT | Severe Thunderstorm Warning | BOI | Jerome | 23 min |
| Jun 26, 5:55 PM MDT | Severe Thunderstorm Warning | BOI | Ada | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.